Alert archive / Texas / Red Flag Warnings in 2006
Red Flag Warning 23, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Apr 5, 2006, 3:19 PM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Apr 6, 2006, 11:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2006, 3:19 PM CDT (20:19 UTC)
- In effect from
- Apr 6, 2006, 11:00 AM CDT
- Expired
- Apr 6, 2006, 9:01 PM CDT
- In force
- 10 hr
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 309 J/kg
- Mixed-layer CIN
- -260 J/kg
- Mixed-layer LCL
- 1424 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.6
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 5, 4:33 AM CDT, 10 hours 46 minutes earlier.
Area forecast discussion, Apr 5, 4:33 AM CDT, 10 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
433 AM CDT WED APR 5 2006
.DISCUSSION...
VERY WARM TO NEAR RECORD HIGH TEMPERATURES ARE IN STORE FOR MOST OF
THE AREA TODAY. THE DRYLINE DEVELOPS OVER THE EXTREME EASTERN PART
OF THE PANHANDLES WITH DOWNSLOPING CONDITIONS WEST. RED FLAG CRITERIA
SHOULD BE MET OVER THE WESTERN COUNTIES THIS AFTERNOON WHERE RELATIVE
HUMIDITIES DROP BELOW 15 PERCENT AND 20 FOOT WINDS INCREASE ABOVE 20
MPH.
AS THE STRONG LOW PRESSURE SYSTEM APPROACHES THE SOUTHERN
PLAINS...THE DRYLINE MARCHES EAST. THE SURFACE GRADIENT TIGHTENS ON
THURSDAY...AND WINDS WILL LIKELY REACH THE WIND ADVISORY THRESHOLD. IN
ADDITION...THE LOWER LEVELS OF THE ATMOSPHERE BECOMES DRIER AND THE
RED FLAG CONDITIONS SPREAD THROUGHOUT THE REST OF THE PANHANDLES.
THE COLD FRONT SWEEPS THROUGH THE AREA EARLY ON FRIDAY...INTRODUCING
BREEZY TO WINDY NORTH WINDS...AND BRINGING TEMPORARY RELIEF TO THE
FIRE DANGER. THE SURFACE FLOW TRANSITIONS BACK FROM THE SOUTH
SATURDAY...AND BEGINS THE SLOW MODIFICATION OF THE AIRMASS. DRY AIR
FILTERS INTO THE WESTERN PORTIONS OF THE PANHANDLES AS EARLY AS
SUNDAY...AND WORKS EAST THE FIRST HALF OF THE WEEK. NO PRECIPITATION
IS IN SIGHT FOR THE PANHANDLES.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 87 52 71 40 / 10 0 0 0
BEAVER OK 87 54 73 40 / 10 10 10 0
BOISE CITY OK 85 47 65 38 / 10 10 0 0
BORGER TX 86 57 71 44 / 10 0 0 0
BOYS RANCH TX 89 51 72 40 / 10 0 0 0
CANYON TX 89 51 72 40 / 10 0 0 0
CLARENDON TX 87 57 76 44 / 10 10 0 0
DALHART TX 85 46 69 36 / 10 0 0 0
GUYMON OK 88 51 71 40 / 10 10 10 0
HEREFORD TX 86 49 71 39 / 10 0 0 0
LIPSCOMB TX 86 56 74 42 / 10 10 10 0
PAMPA TX 85 58 70 43 / 10 10 10 0
SHAMROCK TX 86 61 77 45 / 10 10 10 0
WELLINGTON TX 86 61 79 47 / 10 10 10 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 11 AM WEDNESDAY TO 9 PM WEDNESDAY FOR THE
FOLLOWING ZONE: CIMARRON.
FIRE WEATHER WATCH FROM 11 AM THURSDAY TO 10 PM THURSDAY FOR THE
FOLLOWING ZONES: BEAVER...CIMARRON...AND TEXAS.
TX...FIRE WEATHER WATCH FROM 11 AM THURSDAY TO 10 PM THURSDAY FOR THE
FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...
DALLAM...DEAF SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...
HEMPHILL...HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...
OLDHAM...POTTER...RANDALL...ROBERTS...SHERMAN...AND
WHEELER.
RED FLAG WARNING FROM 11 AM WEDNESDAY TO 9 PM WEDNESDAY FOR THE
FOLLOWING ZONES: DALLAM...DEAF SMITH...HARTLEY...MOORE...
OLDHAM...POTTER...RANDALL...AND SHERMAN.
&&
24/08Hazardous weather outlook, Apr 5, 1:00 PM CDT, 2 hours 19 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT WED APR 5 2006 OKZ001>003-TXZ001>020-061100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT WED APR 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... FIRE DANGER WILL BE HIGH TO VERY HIGH TODAY...ESPECIALLY IN THE WESTERN SECTIONS OF THE PANHANDLES. A RED FLAG WARNING IS IN EFFECT FOR THE WESTERN ONE-THIRD OF THE TEXAS AND OKLAHOMA PANHANDLES UNTIL 9 PM. ALSO...CAUTION IS ADVISED ON AREA LAKES TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... EXTREMELY HIGH FIRE DANGER IS EXPECTED ON THURSDAY ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. VERY STRONG WESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH WILL AFFECT THE PANHANDLES WITH RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT. HIGH FIRE DANGER IS EXPECTED AGAIN ON SUNDAY...MONDAY...AND TUESDAY...MAINLY ACROSS THE WESTERN PORTIONS OF THE PANHANDLES. .SPOTTER INFORMATION STATEMENT... FIREFIGHTERS AND EMERGENCY RESPONDERS ACROSS THE AREA SHOULD PREPARE FOR THE POSSIBILITY OF DANGEROUS WILDFIRE SPREAD TODAY AND ESPECIALLY ON THURSDAY. PREPARATIONS SHOULD BE MADE FOR INCREASED FIRE DANGER AGAIN ON SUNDAY...MONDAY...AND TUESDAY. COCKRELL
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 5:34 AM CDT | Fire Weather Watch | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 10 hr |
| Apr 5, 5:34 AM CDT | Red Flag Warning | AMA | Dallam, Deaf Smith, Hartley, Moore, Oldham, Potter and 2 more | 16 hr |
| Apr 5, 3:36 PM CDT | Wind Advisory | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 30 hr |
Nearby
Red Flag Warnings in Texas, 2006Red Flag Warnings in Oklahoma, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.